Caelyx & mouth sore side and other side effects

amycamyc
edited October 27 in Treatment
Hi I've had a recurrence and will be going for a treatment of Carboplatin and Caelyx on Monday.  When I was first diagnosed with stage 3, I had 6 rounds of carboplatin and taxol. Does anyone have any experience with caelyx?  I am wondering what I can expect and if you have any advice form me.  

Comments

  • HI Amy, I had Caelyx + Carbo last winter, 3 years after initial Carbo/Taxol. Once a month treatment was not bad, I did not feel well usually on day 3-4-5, when the Dex had worn off and I had to use anti nausea meds.
    Never had any hand or foot problems, you hear about so much. My hair did not fall out, but did not grow any new either so became a bit thin, all is back now. Overall not a bad treatment, especially if it works for you.
  • Thanks for your comments @goodday.  I have had the same thing with my hair.  Good to know it will grow back the chemo has shrunk the masses a bit. I seem to get more fatigued each time and I get a fiery red rash on my hands. Being proactive with ice and lotion helps. I think I've have 9 rounds and might have a 10th on Thursday.  How did it work for you?

  • Hi Amyc.......I had a serve reaction to this drug....literally burned my skin under my arms and down my sides.....this is not typical though.........everyone is different
  • Hello chat participants... I'm looking for some recent experience for those that have been treated with 
    Doxorubicin pegylated liposomal - or Caelyx.... many of our posts on this treatment are dated and hoping to refresh some of the topics.
  • Other than the notes regarding hand and feet redness or skin peeling, and possible mouth sores, I am curious about other post chemo side effects anyone can share (as in, how bad was nausea for you?)
  • edited August 27
    Asking for a friend who's just started a Caelyx /Avastin series.  She's developed mouth sores and sensitivity so bad she can only tolerate cold milk, puddings, and popsicles. Her throat hurts such that she can barely swallow right now. Even yoghurt burns the roof of her mouth terribly.  They've prescribed a medicated mouthwash but she says it only seems to numb her mouth and throat but doesn't seem to offer any healing power.  This is only Day 2 after her first infusion so she's hoping that the side effect will dissipate quickly.   They've suggested the culprit is likely the Caelyx and not the Avastin. But wondering if anyone else has experienced the same and if anyone has anything they can recommend, other than grin and bear it right now.  @Shortone I recall you had had something similar.  How is for you now? Anything you can recommend for her? @Flowergirl wondering if you were able to acquire any more info on the subject, other than what is in this discussion thread. 
  • Hello @Fearless.. sorry to hear about her difficult time with these side effects... the only other recommendation I have hear of was a mixture of baking soda and club soda to sooth, if that is even an option for her
  • Hi @Flowergirl.  So nice to see you back on the site.  I do hope you're feeling better.  I'm just "recovering" from a failed attempt at surgery and figured, after a week, I'd be feeling better but my abdomen is so sore still. I fear how I'll be when they go back to do the job next time!  This is just from poking around.  Anyway, thank you for the suggestion. I will let her know. She's having her second Caelyx Avastin today after a two week vacation from it. It took that long for the mouth sores to heal and hoping this time a far less serious side effect if any. We'll see I guess.  

     I feel fall in the air and renewed hope for all of us......
  • FYI, my friend on the Caelyx/Avastin cocktail tells me they added Dex and Reactine to help manage side effects and this time no mouth sores. Just a mild face flush.  She also suspects they may have lowered her dose of the chemo but she'll be asking before her next infusion in a weeks' time.  So she's a happy camper this week and thought others struggling with Caelyx might benefit from hearing about the effect of the Dex and Reactine on the serious reaction she had.  MIght also be the body just adjusting too of course.
  • For anyone on Caelyx, or any other chemo that is causing mouth sores/sensitivity, two toothpaste recommendations I've just heard of.  MI toothpaste.  You have to get through your dentist. The other is a holistic DYI, mixing equal parts baking soda with coconut oil (not the cooking stuff, the one that comes in the jar and is knd of coagulated).  Mix together in a jar and let coagulate. Keeps up to a month.  
  • A new recommendation for those with mouth sores.  My friend on Caelyx who suffers badly from them each treatment...on the roof of her mouth , sides, her tongue...and makes eating and drinking a nightmare just found a gel that she dabs on the sore and in minutes it hardens and keeps the sore from stinging.  She calls it her miracle. Zilactin-B gel is the name.  If you're interested though, do check with your medical team to make sure it's use is suitable for you.  
Sign In or Register to comment.